Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 92, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 19, 2011, 4:39 AM EDT for Fleming County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 4:39 AM EDT (08:39 UTC)
- Expired
- Apr 19, 2011, 5:05 AM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS53 KJKL 190839
SVRJKL
KYC069-190915-
/O.NEW.KJKL.SV.W.0092.110419T0839Z-110419T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 AM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 515 AM EDT
* AT 434 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COWAN...OR 9 MILES WEST OF FLEMINGSBURG...AND MOVING EAST AT 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DALESBURG AROUND 445 AM EDT.
MOUNT CARMEL...PLEASUREVILLE...FOXPORT AND WALLINGFORD AROUND 450
AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DALESBURG AND PLEASUREVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3851 8363 3851 8360 3849 8358 3844 8358
3842 8352 3833 8385 3835 8389 3835 8391
3847 8397 3850 8393 3847 8386 3853 8364
TIME...MOT...LOC 0839Z 248DEG 51KT 3844 8381
WIND...HAIL 60MPH 1.00IN
$$
GREIF3 follow-up statements
923
WWUS53 KJKL 190844
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
444 AM EDT TUE APR 19 2011
KYC069-190915-
/O.CON.KJKL.SV.W.0092.000000T0000Z-110419T0915Z/
FLEMING KY-
444 AM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FLEMING COUNTY UNTIL 515 AM EDT...
AT 442 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FLEMINGSBURG...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT CARMEL...DALESBURG AND WALLINGFORD AROUND 450 AM EDT.
PLEASUREVILLE AND FOXPORT AROUND 455 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DALESBURG AND PLEASUREVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8363 3851 8360 3849 8358 3844 8358
3842 8352 3835 8377 3839 8378 3840 8378
3842 8379 3843 8380 3848 8382 3853 8364
TIME...MOT...LOC 0845Z 250DEG 43KT 3846 8374
WIND...HAIL 60MPH 1.00IN
$$
GREIF709
WWUS53 KJKL 190855
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 AM EDT TUE APR 19 2011
KYC069-190915-
/O.CON.KJKL.SV.W.0092.000000T0000Z-110419T0915Z/
FLEMING KY-
455 AM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
FLEMING COUNTY UNTIL 515 AM EDT...
AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT CARMEL...OR 7 MILES NORTHEAST OF FLEMINGSBURG...MOVING EAST AT
65 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN FLEMING COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3841 8370 3843 8369 3846 8367 3848 8366
3851 8368 3853 8364 3851 8363 3851 8360
3849 8358 3844 8358 3842 8352 3836 8372
TIME...MOT...LOC 0855Z 253DEG 58KT 3851 8355
WIND...HAIL 60MPH 1.00IN
$$
GREIF960
WWUS53 KJKL 190905
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
505 AM EDT TUE APR 19 2011
KYC069-190915-
/O.CAN.KJKL.SV.W.0092.000000T0000Z-110419T0915Z/
FLEMING KY-
505 AM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLEMING COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3841 8370 3843 8369 3846 8367 3848 8366
3851 8368 3853 8364 3851 8363 3851 8360
3849 8358 3844 8358 3842 8352 3836 8372
TIME...MOT...LOC 0905Z 253DEG 58KT 3856 8335
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:35 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 19, 3:35 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 335 AM EDT TUE APR 19 2011 .SHORT TERM.../TODAY THROUGH THURSDAY/...UPDATED THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR DAYS 1-3 OF THE FORECAST. THE OVERALL CONSENSUS AMONGST THE MODELS AND THE LATEST MOS GUIDANCE WAS TO INCREASE PRECIPITATION PROBABILITIES AND SPEED UP THE ONSET OF PRECIPITATION BY A FEW HOURS TUESDAY NIGHT INTO WEDNESDAY MORNING. THE PRIMARY TRIGGERS FOR SHOWERS AND STORMS TODAY THROUGH WEDNESDAY WILL BE A STRONG 70KT LOW LEVEL JET...A STATIONARY FRONTAL BOUNDARY THAT IS CURRENTLY SITUATED NORTH OF THE OHIO RIVER...AND A COLD FRONT THAT WILL PUSH QUICKLY ACROSS THE OHIO AND TENNESSEE VALLEYS LATE TONIGHT. ANY SHOWERS AND STORMS THAT OCCUR TODAY SHOULD STAY NORTH OF THE MOUNTAIN PARKWAY...AS LOW LEVEL MOISTURE IS LIFTED UP AND OVER THE BOUNDARY ACROSS BROAD AREA OF ISENTROPIC LIFT. THERE IS SOME CONCERN OF THE POSSIBILITY OF SEVERE WEATHER LATE TONIGHT INTO EARLY TOMORROW MORNING. THE LATEST MODEL SOUNDINGS AND TIME HEIGHT CROSS SECTIONS REVEAL A MUDDLED PICTURE REGARDING SEVERE WEATHER POTENTIAL. THE OVERALL MID AND UPPER LEVEL WIND FIELDS LOOK QUITE STRONG...WITH A 50-70KT LOW LEVEL JET PROJECTED TO MOVE ACROSS THE AREA. THE MODEL SOUNDINGS ARE SHOWING AN ELEVATED LAYER OF INSTABILITY AND STRONG UNIDIRECTIONAL SPEED SHEAR...BOTH OF WHICH WOULD FAVOR A LINEAR MCS WITH WIND DAMAGE POTENTIAL. HOWEVER...THE NAM12 AND GFS SOUNDINGS ARE IN DISAGREEMENT REGARDING THE AMOUNT OF INSTABILITY AVAILABLE FOR STORM FORMATION. A LIMITING FACTOR COMMON BETWEEN BOTH MODELS IS POOR LOW LEVEL LAPSE RATES AND OMEGA. WITH ALL THAT IN MIND...HAVE DECIDED THAT THE STRONG LOW LEVEL JET AND THE PRESENCE OF MIDLEVEL DRY AIR COULD ACT TO OVERCOME THE LOW LEVEL INSTABILITY ISSUES. STILL ANTICIPATING FAIRLY WIDESPREAD SHOWERS AND STORMS LATE TONIGHT INTO WEDNESDAY...ESPECIALLY AS THE COLD FRONT MOVES ACROSS THE AREA. AS A RESULT...HAVE INCREASED PRECIPITATION PROBABILITIES FOR TUESDAY NIGHT EARLY WEDNESDAY TIME FRAME...AS THE FRONT PASSES BY. ONE NOTABLE DIFFERENCE BETWEEN THE TWO MOST RECENT MODEL RUNS...IS THE APPARENT SHEARING OUT OF THE FRONT TOWARDS DAWN TOMORROW...AS IT MOVES ACROSS EASTERN KENTUCKY. THIS IS ALSO REFLECTED IN THE LATEST HPC GUIDANCE AS THE OVERALL QPF NUMBERS APPEARED TO BE LOWER THAN PREVIOUSLY FORECAST. ADJUSTMENTS WERE MADE TO THE QPF FORECAST BASED ON THE NEW MODEL DATA. OVERALL IT APPEARS THAT THE THREAT FOR SEVERE WEATHER COULD BE SOMEWHAT LIMITED TONIGHT...BASED PRIMARILY ON THE TIMING OF FRONTAL PASSAGE AND THE WEAKENING OF THE BOUNDARY ITSELF AS IT MOVES THROUGH THE AREA. WILL CONTINUE WITH MENTION OF THE POSSIBILITY OF ISOLATED SEVERE WEATHER IN THE HWO JUST TO BE SAFE. TEMPERATURES THROUGH THURSDAY WERE TWEAKED ONLY SLIGHTLY...GOING A DEGREE OR SO COOLER WITH DAYTIME HIGHS TO ACCOUNT FOR INCREASING CLOUD COVER AND SLIGHTLY WARMER FOR OVERNIGHT LOWS. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ THE LATEST RUNS OF THE GFS AND ECMWF MODELS BOTH PRESENTED VERY DIFFERENT SOLUTION FOR THE WEATHER THIS WEEKEND...WITH A STRONG AREA OF HIGH PRESSURE BECOMING ESTABLISHED OFF THE SOUTHEASTERN UNITED STATES...WHICH SHOULD ACT TO KEEP A FRONTAL BOUNDARY STALLED OUT NORTH OF THE OHIO RIVER. THE OVERALL CONSENSUS NOW IS FOR A PRETTY DRY WEEKEND FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH ONLY SLIGHT CHANCES OF SHOWERS AND STORMS IN A ZONE OF ISENTROPIC LIFT SATURDAY NIGHT THROUGH EARLY MONDAY NIGHT. THE FRONT SHOULD STILL BRING A GOOD CHANCE OF SHOWERS AND STORMS TO THE AREA FRIDAY AND FRIDAY NIGHT...AS IT DRIFTS SLOWLY NORTHWARD...BEFORE STALLING OUT JUST NORTH OF THE OHIO RIVER. WITH THE LATEST HPC GUIDANCE AND MEXMOS STILL SHOWING CHANCES OF RAIN THROUGH NEXT MONDAY...DECIDED TO INCLUDE A SMALL CHANCE OF SHOWERS AND STORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT...ALBEIT A VERY REDUCED CHANCE. THE SKY COVER...QPF...AND WEATHER GRIDS WERE ADJUSTED PER THE CHANGES MADE TO THE POP FORECAST. && .AVIATION.../06Z TO 06Z/ VFR CONDITIONS WILL PREVAIL AT THE TAF SITES...FOR THE MOST PART... OVER THE NEXT 24 HOURS. A STRONG SURFACE INVERSION COMBINED WITH A STRENGTHENING LOW LEVEL JET OVER THE AREA HAS ALLOWED LOW LEVEL WIND SHEAR TO SET UP ACROSS EASTERN KENTUCKY EARLY THIS MORNING. MAINLY MID LEVEL CLOUDS ARE EXPECTED THROUGH THE BULK OF THE NIGHT WITH SOME 5K FT CIGS SPREADING IN TOWARDS DAYBREAK ASSOCIATED WITH A DISTURBANCE APPROACHING FROM THE WEST. WITH GOOD MIXING ANTICIPATED TUESDAY...GUSTY SOUTHWEST WINDS WILL LIKELY DEVELOP BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. CONVECTION CHANCES AT THE TAF SITES APPEAR LOW RIGHT NOW THROUGH TUESDAY PROPER. THOUGH...WILL HAVE TO KEEP WATCH ON UPSTREAM ACTIVITY TO SEE HOW THINGS PAN OUT THROUGH THE NEXT SEVERAL HOURS...PARTICULARLY FOR THE JKL SITE. OUTSIDE OF THE OFFICIAL TAF SITES...IT APPEARS EVERYTHING IS LIKELY TO REMAIN TO THE NORTH AND WEST WHERE THE BETTER INSTABILITY AXIS IS FOUND. FOR THE LATTER PART OF TUESDAY...UPSTREAM ACTIVITY WILL BE EVEN MORE CRITICAL AS VARIOUS INCARNATIONS OF SQUALL LINES COULD BE ONGOING TO THE WEST BY SUNSET AND DEPENDING ON THE HEALTH OF ANY OF THEIR COLD POOLS THEY COULD IMPACT EAST KENTUCKY LATER IN THE EVENING AND THROUGH THE OVERNIGHT INTO EARLY WEDNESDAY...EVEN AS THEY OUTRUN THEIR SUPPORT. HAVE ADDED A CB AND VCTS TO THE TAFS FOR THIS CONCERN AND ALSO RE-INTRODUCED THE IDEA OF AN INVERSION AND LOW LEVEL WIND SHEAR DEVELOPING AFTER SUNSET...TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AR LONG TERM...JP AVIATION...GREIF
Hazardous weather outlook, Apr 18, 6:30 PM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 630 PM EDT MON APR 18 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 630 PM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY NORTH OF I-64. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. SOME OF THE STORMS FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MAY BE SEVERE...WITH DAMAGING WINDS THE BIGGEST THREAT AND LARGE HAIL A SECONDARY THREAT. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN FROM THURSDAY EVENING THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY WEDNESDAY. GEOGERIAN/KAS
In the hours before
Special weather statement, Apr 19, 4:22 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT TUE APR 19 2011 KYZ044-190845- FLEMING- 422 AM EDT TUE APR 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 445 AM EDT TUESDAY MORNING... NORTHERN FLEMING. AT 422 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF FAIRVIEW...OR 10 MILES SOUTHEAST OF CYNTHIANA...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COWAN AROUND 430 AM EDT...ELIZAVILLE AROUND 435 AM EDT...FLEMINGSBURG AROUND 440 AM EDT...AND DALESBURG AROUND 445 AM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.